Limits...
Relapse of choroidal neovascularization in Bietti's crystalline retinopathy following anti-vascular endothelial growth factor therapy: A case report.

Hua R, Chen K, Hu Y, Wang X, Chen L - Exp Ther Med (2015)

Bottom Line: Bevacizumab was injected once intravitreally.The 3-month follow-up included visualization of the lesion's regression with spectral domain optical coherence tomography (SD-OCT).However, at 3 months after the injection, the CNV reoccurred.

View Article: PubMed Central - PubMed

Affiliation: Department of Ophthalmology, First Hospital of China Medical University, Shenyang, Liaoning 110001, P.R. China.

ABSTRACT

Choroidal neovascularization secondary to retinitis pigmentosa is rarely observed in clinical practice. The present study describes a case of atypical retinitis pigmentosa, crystalline retinal pigmentary degeneration, complicated by choroidal neovascularization (CNV) in a 26-year-old man presenting with blurred vision in the right eye. Heidelberg multimodality imaging was performed to achieve a confirmed diagnosis. Bevacizumab was injected once intravitreally. The 3-month follow-up included visualization of the lesion's regression with spectral domain optical coherence tomography (SD-OCT). However, at 3 months after the injection, the CNV reoccurred. To the best of our knowledge, this is the first time that a case of CNV secondary to retinitis pigmentosa, in which the diagnosis was confirmed via multimodality imaging and the therapeutic efficacy was evaluated by SD-OCT, has been reported in China.

No MeSH data available.


Related in: MedlinePlus

Progression of choroidal neovascularization. (A) Image from the patient's first visit; (B) fovea hemorrhage 6 days later; (C-E) images from (C) 1 week, (D) 1 month and (E) 3 months after intravitreal bevacizumab injection.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4665965&req=5

f2-etm-0-0-2716: Progression of choroidal neovascularization. (A) Image from the patient's first visit; (B) fovea hemorrhage 6 days later; (C-E) images from (C) 1 week, (D) 1 month and (E) 3 months after intravitreal bevacizumab injection.

Mentions: Fluorescein angiography (FA) indicated extra choroidal vessels across the posterior pole. The enhanced perifoveal hyperfluorescence in FA was diagnosed as CNV, which corresponded with the spectral domain optical coherence tomography (SD-OCT) results, whereas it was not clear in indocyanine green angiography (ICGA) (Fig. 1). Following diagnosis, bevacizumab was intravitreally injected (1.25 mg/0.05 ml) once. In the first and fourth week after the injection, it was observed that the foveal hemorrhage had been gradually absorbed, and the results of SD-OCT examination showed the regression and stabilization of the CNV. The exudation between the subretinal space and CNV was absorbed completely. At 3 months after the injection, however, the CNV reoccurred (Fig. 2), with a BCVA of 48/60 in the right eye. The patient stopped attending follow-up appointments.


Relapse of choroidal neovascularization in Bietti's crystalline retinopathy following anti-vascular endothelial growth factor therapy: A case report.

Hua R, Chen K, Hu Y, Wang X, Chen L - Exp Ther Med (2015)

Progression of choroidal neovascularization. (A) Image from the patient's first visit; (B) fovea hemorrhage 6 days later; (C-E) images from (C) 1 week, (D) 1 month and (E) 3 months after intravitreal bevacizumab injection.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4665965&req=5

f2-etm-0-0-2716: Progression of choroidal neovascularization. (A) Image from the patient's first visit; (B) fovea hemorrhage 6 days later; (C-E) images from (C) 1 week, (D) 1 month and (E) 3 months after intravitreal bevacizumab injection.
Mentions: Fluorescein angiography (FA) indicated extra choroidal vessels across the posterior pole. The enhanced perifoveal hyperfluorescence in FA was diagnosed as CNV, which corresponded with the spectral domain optical coherence tomography (SD-OCT) results, whereas it was not clear in indocyanine green angiography (ICGA) (Fig. 1). Following diagnosis, bevacizumab was intravitreally injected (1.25 mg/0.05 ml) once. In the first and fourth week after the injection, it was observed that the foveal hemorrhage had been gradually absorbed, and the results of SD-OCT examination showed the regression and stabilization of the CNV. The exudation between the subretinal space and CNV was absorbed completely. At 3 months after the injection, however, the CNV reoccurred (Fig. 2), with a BCVA of 48/60 in the right eye. The patient stopped attending follow-up appointments.

Bottom Line: Bevacizumab was injected once intravitreally.The 3-month follow-up included visualization of the lesion's regression with spectral domain optical coherence tomography (SD-OCT).However, at 3 months after the injection, the CNV reoccurred.

View Article: PubMed Central - PubMed

Affiliation: Department of Ophthalmology, First Hospital of China Medical University, Shenyang, Liaoning 110001, P.R. China.

ABSTRACT

Choroidal neovascularization secondary to retinitis pigmentosa is rarely observed in clinical practice. The present study describes a case of atypical retinitis pigmentosa, crystalline retinal pigmentary degeneration, complicated by choroidal neovascularization (CNV) in a 26-year-old man presenting with blurred vision in the right eye. Heidelberg multimodality imaging was performed to achieve a confirmed diagnosis. Bevacizumab was injected once intravitreally. The 3-month follow-up included visualization of the lesion's regression with spectral domain optical coherence tomography (SD-OCT). However, at 3 months after the injection, the CNV reoccurred. To the best of our knowledge, this is the first time that a case of CNV secondary to retinitis pigmentosa, in which the diagnosis was confirmed via multimodality imaging and the therapeutic efficacy was evaluated by SD-OCT, has been reported in China.

No MeSH data available.


Related in: MedlinePlus